Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor, what it did to me

Posted by Momsie on October 5, 2001, at 8:39:16

In reply to Re: Effexor, what it did to me Momsie, posted by pennpicker on October 3, 2001, at 20:47:15

> Hi Momsie,
> Sounds GOOD! Since I last posted I opened the capsules and went to a half dose. Going to see Dr.R next week. Just scared the beans out of me when it happened and I had no idea why. This posting is almost 8mos after it started and I could not get a response from my doctor. I feel much better at this point, four days later, but I am not sure that I should even be taking these. I wonder why I was up to 150mg. What determines the dosage? I did come across somewhere the maximum dosage is 275mg a day. From looking on this board it seems some people are taking even higher doses. Also someone posted that the use of Effexor should only go on for about 6 months. Don't hold me to that but if I find it I will post again for you. It may be doing something but I just cannot tell. PS Saw white spots in my stool many days. Did not click that they were the Effexor. Hard to digest it seems. Wish I had known about the shocks beforehand. Enough to make a person depressed! 6'1 205lbs Those pills have quite a kick. THANK YOU DR BOB YOU ARE AN ANGEL for setting up your pages!!!!!!!!!!!!!!!!!!


It would appear the dosage is based on manufacturers recommendations (see Effexor 75 on any search engine, there it lists the % of each symptom in charts with relation to usage and withdrawal.
Your questions are valid and should be addressed with your pdoc or physician. The main thing is not to play around with the dosage without involving the doctor. The drug takes at least 3 weeks to become effective, and each time that the
dosage is altered it can cause side effects as if you had just started it.
The side effects certainly outway not taking it for my son. He no longer has ongoing "getting days and nights turned around", the only time this happens is in a cyclical 6-8 week period and that is when the pdoc ups the dosage for approx a week from 75mg to 112.5mg. The last time my son told the doctor about the jitters and the shock sensations, and he was told to cut the 37.5mg in half.
That helped and by vurtue of the fact that my son took them, the symtoms were not present this time.
The one thing that he has learned is to ask questions and to make sure the pdoc answers them.
It's kinda like the old comparison "if you were a diabetic you would take your medication, why when it has to do with chemical imbalance do patients either not take the meds prescribed, or play with the dosage?"
Not every med works for everyone and sometimes it takes at least 5 events, before the proper ones are found. That process has to do with communication between the pdoc and the patient.
Unfortunately, as with all processes it takes time, effort and a combination of councilling, feedback and drugs to get back on track.
I mean no offense by these statements, I have two children (now young adults) who have chemical imbalances as well as a sister and sister-in-law that have been fighting the battle for over twenty years.
Does anyone else have a cycling depression that causes meds to be increased during that cycle?


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Momsie thread:65056
URL: http://www.dr-bob.org/babble/20010927/msgs/80342.html